Alert archive / Wisconsin / Winter Storm Watches in 2017

Winter Storm Watch 2, NWS Green Bay, WI

February 23, 20179 counties in Wisconsin

NWS Green Bay, WI issued this winter storm watch at Feb 23, 2017, 4:36 AM CST for 9 counties in Wisconsin. It took effect at Feb 24, 2017, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 23, 2017, 4:36 AM CST (10:36 UTC)
In effect from
Feb 24, 2017, 12:00 AM CST
Expired
Feb 23, 2017, 2:50 PM CST
In force
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Oneida County, WI, Portage County, WI, Vilas County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 133 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2017-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2017-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1550 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

966 
WWUS43 KGRB 231036
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
436 AM CST Thu Feb 23 2017

...Winter returns late tonight through Friday night...

.After a stretch of very mild temperatures this week, winter with
all its impacts will return starting late tonight. A developing 
winter storm is expected to track over southern Wisconsin Friday 
before departing to the east late Friday night. The storm may 
produce a mixture of precipitation late tonight into Friday. The 
mix will turn to all snow later Friday into Friday night as 
blustery northeast winds bring in colder air. 

There is still some uncertainty with snow amounts due to the mix
potential. Nevertheless area roads will turn hazardous for the 
end of the work week.

WIZ031-037>040-045-048>050-231845-
/O.NEW.KGRB.WW.Y.0011.170224T0600Z-170224T1800Z/
Shawano-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-
Including the cities of Shawano, New London, Waupaca, 
Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, 
Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion,
New Holstein, Manitowoc, and Two Rivers
436 AM CST Thu Feb 23 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST FRIDAY...

The National Weather Service in Green Bay has issued a Winter
Weather Advisory for mixed precipitation which is in effect from 
midnight tonight to noon CST Friday. 

* TIMING...Look for a mix of snow...sleet...freezing rain and rain
  to work into the area overnight and then turn to mainly rain by
  noon friday. 

* SNOW ACCUMULATIONS/PRECIP TYPE...1 to 3 inches of snow is
  possible along with up to a tenth of an inch of ice. 

* MAIN IMPACT...Roads are expected to become hazardous for the
  morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winter Weather Advisory means that periods of snow, sleet, or 
freezing rain will cause travel difficulties. Be prepared for 
slippery roads and limited visibilities, and use caution while 
driving. The latest Wisconsin road conditions can be obtained by 
calling 511.

&&

$$

WIZ013-020>022-073-074-231845-
/O.NEW.KGRB.WW.Y.0011.170224T0900Z-170224T2100Z/
Northern Marinette County-Menominee-Northern Oconto County-Door-
Southern Marinette County-Southern Oconto County-
Including the cities of Niagara, Wausaukee, Keshena, Neopit, 
Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, 
Sister Bay, Harmony, Peshtigo, Porterfield, Crivitz, 
High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, 
Sobieski, Brookside, Oconto, and Pensaukee
436 AM CST Thu Feb 23 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST
FRIDAY...

The National Weather Service in Green Bay has issued a Winter
Weather Advisory for mixed precipitation which is in effect from 
3 AM to 3 PM CST Friday. 

* TIMING...Look for a mix of snow...sleet...freezing rain and rain
  to work into the area overnight and continue into friday
  afternoon.  

* SNOW ACCUMULATIONS/PRECIP TYPE...2 to 4 inches of snow is
  possible along with up to a tenth of an inch of ice through
  Friday afternoon. Additional snow is expected Friday night. 

* MAIN IMPACT...Roads are expected to become hazardous for the
  Friday morning commute and continue into Friday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winter Weather Advisory means that periods of snow, sleet, or 
freezing rain will cause travel difficulties. Be prepared for 
slippery roads and limited visibilities, and use caution while 
driving. The latest Wisconsin road conditions can be obtained by 
calling 511.

&&

$$

WIZ030-035-036-231845-
/O.NEW.KGRB.WS.A.0002.170224T0600Z-170225T1200Z/
Marathon-Wood-Portage-
Including the cities of Wausau, Marshfield, Wisconsin Rapids, 
Stevens Point, and Plover
436 AM CST Thu Feb 23 2017

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
FRIDAY NIGHT...

The National Weather Service in Green Bay has issued a Winter
Storm Watch, which is in effect from late tonight through late
Friday night. 

* TIMING...Wintry mix to develop around midnight, turning to
  mainly snow for Friday and Friday night.

* SNOW ACCUMULATIONS/PRECIP TYPE...total of 5 to 10 inches of snow
  possible...with some light ice accumulation.

* MAIN IMPACT...hazardous travel is likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is a potential for significant 
snow. The snow may be mixed with ice or sleet accumulations that 
may impact travel. Continue to monitor the latest forecast.

&&

$$

WIZ005-010>012-018-019-231845-
/O.NEW.KGRB.WS.A.0002.170224T0900Z-170225T1200Z/
Vilas-Oneida-Forest-Florence-Lincoln-Langlade-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, 
Merrill, Tomahawk, and Antigo
436 AM CST Thu Feb 23 2017

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
FRIDAY NIGHT...

The National Weather Service in Green Bay has issued a Winter
Storm Watch, which is in effect from late tonight through late
Friday night. 

* TIMING...Wintry mix to develop around midnight, turning to
  mainly snow for Friday and Friday night.

* SNOW ACCUMULATIONS/PRECIP TYPE...total of 6 to 10 inches of snow
  possible...with some light ice accumulation.

* MAIN IMPACT...hazardous travel is likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is a potential for significant 
snow. The snow may be mixed with ice or sleet accumulations that 
may impact travel. Continue to monitor the latest forecast.

&&

$$
2 follow-up statements
516 
WWUS43 KGRB 231822
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
1222 PM CST Thu Feb 23 2017

...Winter returns late tonight through Friday night...

.After a stretch of very mild temperatures this week, winter with
all its impacts will return starting late tonight. A developing
winter storm is expected to track over southern Wisconsin Friday
before departing to the east late Friday night. The storm may
produce a mixture of precipitation late tonight into Friday. The
mix will turn to all snow later Friday into Friday night as
blustery northeast winds bring in colder air.

There is still some uncertainty with snow amounts due to the mix
potential. Nevertheless area roads will turn hazardous for the
end of the work week.

WIZ031-037>040-045-048>050-232200-
/O.CON.KGRB.WW.Y.0011.170224T0600Z-170224T1800Z/
Shawano-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-
Including the cities of Shawano, New London, Waupaca, 
Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, 
Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion,
New Holstein, Manitowoc, and Two Rivers
1222 PM CST Thu Feb 23 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO NOON CST FRIDAY...

* TIMING...Look for snow, or a mix of snow, sleet, freezing rain,
  and rain to work into the area overnight and then turn to mainly
  rain and drizzle by noon friday.

* SNOW ACCUMULATIONS/PRECIP TYPE...2 to 4 inches of snow is
  possible along with up to a tenth of an inch of ice. 

* MAIN IMPACT...Roads are expected to become hazardous for the 
  morning commute. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winter Weather Advisory means that periods of snow, sleet, or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest Wisconsin road conditions can be obtained by
calling 511.

&&

$$

WIZ013-020>022-073-074-232200-
/O.CON.KGRB.WW.Y.0011.170224T0900Z-170224T2100Z/
Northern Marinette County-Menominee-Northern Oconto County-Door-
Southern Marinette County-Southern Oconto County-
Including the cities of Niagara, Wausaukee, Keshena, Neopit, 
Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, 
Sister Bay, Harmony, Peshtigo, Porterfield, Crivitz, 
High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, 
Sobieski, Brookside, Oconto, and Pensaukee
1222 PM CST Thu Feb 23 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM
CST FRIDAY...

* TIMING...Look for snow, possibly mixed with some freezing rain
  and sleet, to work into the area overnight and continue into friday
  afternoon.

* SNOW ACCUMULATIONS/PRECIP TYPE...2 to 4 inches of snow is 
  possible along with up to a tenth of an inch of ice through 
  Friday afternoon. Additional snow is expected Friday night. 

* MAIN IMPACT...Roads are expected to become hazardous for the 
  Friday morning commute and continue into Friday afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winter Weather Advisory means that periods of snow, sleet, or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest Wisconsin road conditions can be obtained by
calling 511.

&&

$$

WIZ030-035-036-232200-
/O.CON.KGRB.WS.A.0002.170224T0600Z-170225T1200Z/
Marathon-Wood-Portage-
Including the cities of Wausau, Marshfield, Wisconsin Rapids, 
Stevens Point, and Plover
1222 PM CST Thu Feb 23 2017

...WINTER STORM WATCH REMAINS IN EFFECT FROM MIDNIGHT CST TONIGHT
THROUGH LATE FRIDAY NIGHT...

* TIMING...Wintry mix to develop around midnight, turning to 
  mainly snow for Friday and Friday night. 

* SNOW ACCUMULATIONS/PRECIP TYPE...total of 5 to 10 inches of 
  snow possible...with some light ice accumulation. 

* MAIN IMPACT...hazardous travel is likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is a potential for significant
snow. The snow may be mixed with ice or sleet accumulations that
may impact travel. Continue to monitor the latest forecast.

&&

$$

WIZ005-010>012-018-019-232200-
/O.CON.KGRB.WS.A.0002.170224T0900Z-170225T1200Z/
Vilas-Oneida-Forest-Florence-Lincoln-Langlade-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, 
Merrill, Tomahawk, and Antigo
1222 PM CST Thu Feb 23 2017

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE FRIDAY NIGHT...

* TIMING...Wintry mix to develop around midnight, turning to 
  mainly snow for Friday and Friday night. 

* SNOW ACCUMULATIONS/PRECIP TYPE...total of 6 to 10 inches of 
  snow possible...with some light ice accumulation. 

* MAIN IMPACT...hazardous travel is likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is a potential for significant
snow. The snow may be mixed with ice or sleet accumulations that
may impact travel. Continue to monitor the latest forecast.

&&

$$
793 
WWUS43 KGRB 232050
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
250 PM CST Thu Feb 23 2017

...SNOW AND SOME WINTRY MIXED PRECIPITATION EXPECTED TONIGHT
THROUGH FRIDAY NIGHT...

.A storm developing over the central Plains this afternoon will 
track to west-central Illinois by Friday morning, then to Lake 
Huron by Saturday morning. Precipitation from the storm will begin
to overspread the area late this evening, reaching the north by 
late tonight. Once it arrives, the precipitation will continue 
until late Friday night. Mainly snow is expected across the north,
with a wintry mix across east-central and portions of central 
Wisconsin. 

WIZ030-035-036-240500-
/O.UPG.KGRB.WS.A.0002.170224T0600Z-170225T1200Z/
/O.NEW.KGRB.WS.W.0003.170224T0600Z-170225T1200Z/
Marathon-Wood-Portage-
Including the cities of Wausau, Marshfield, Wisconsin Rapids, 
Stevens Point, and Plover
250 PM CST Thu Feb 23 2017

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST SATURDAY...

The National Weather Service in Green Bay has issued a Winter
Storm Warning for heavy snow, which is in effect from midnight 
tonight to 6 AM CST Saturday. The Winter Storm Watch is no longer 
in effect. 

* TIMING...Mixed precipitation will develop during the late
  evening, and change to snow around midnight. The snow will
  continue through Friday night. It could be mixed with some sleet
  and freezing rain at times. The snow could also be heavy at
  times. 

* SNOW ACCUMULATIONS/PRECIP TYPE...A total snow accumulation of 6
  to 10 inches is expected. Freezing drizzle could result in some
  minor icing as well.

* MAIN IMPACT...Hazardous travel is expected, especially for the
  morning commute on Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for heavy snow means severe winter weather
conditions are expected or occurring.  Significant amounts of snow
are forecast that will make travel hazardous.  If you must travel
use extreme caution, or wait until the storm has ended.  The
latest Wisconsin road conditions can be obtained by calling 511.

&&

$$

WIZ005-010>012-018-019-240500-
/O.UPG.KGRB.WS.A.0002.170224T0900Z-170225T1200Z/
/O.NEW.KGRB.WS.W.0003.170224T0900Z-170225T1200Z/
Vilas-Oneida-Forest-Florence-Lincoln-Langlade-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, 
Merrill, Tomahawk, and Antigo
250 PM CST Thu Feb 23 2017

...WINTER STORM WARNING IN EFFECT FROM 3 AM FRIDAY TO 6 AM CST
SATURDAY...

The National Weather Service in Green Bay has issued a Winter
Storm Warning for heavy snow, which is in effect from 3 AM Friday
to 6 AM CST Saturday. The Winter Storm Watch is no longer in 
effect. 

* TIMING...Snow will develop between midnight and 300 am, and
  continue through Friday night. The snow may be heavy at times.  

* SNOW ACCUMULATIONS/PRECIP TYPE...A total snow accumulation of 6
  to 10 inches is expected. Freezing drizzle could result in some
  minor icing as well.

* MAIN IMPACT...Hazardous travel is expected, especially for the
  morning commute on Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for heavy snow means severe winter weather
conditions are expected or occurring.  Significant amounts of snow
are forecast that will make travel hazardous.  If you must travel
use extreme caution, or wait until the storm has ended.  The
latest Wisconsin road conditions can be obtained by calling 511.

&&

$$

WIZ031-037>040-045-048>050-240500-
/O.EXT.KGRB.WW.Y.0011.170224T0600Z-170225T1200Z/
Shawano-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-
Including the cities of Shawano, New London, Waupaca, 
Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, 
Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion,
New Holstein, Manitowoc, and Two Rivers
250 PM CST Thu Feb 23 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM CST SATURDAY...

* TIMING...Mixed precipitation will develop during the late
  evening, and change to mainly snow around midnight. The snow
  will continue into Friday morning and mix with some freezing
  rain before tapering off to drizzle and freezing drizzle Friday
  afternoon. The freezing drizzle and drizzle will continue into
  Friday evening, then the precipitation will change back to snow.

* SNOW ACCUMULATIONS/PRECIP TYPE...A total snow accumulation of 4
  to 6 inches is expected. Freezing rain or freezing drizzle could
  result in minor icing as well.

* MAIN IMPACT...Hazardous travel is expected, especially for the
  morning commute on Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winter Weather Advisory means that periods of snow, sleet, or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest Wisconsin road conditions can be obtained by
calling 511.

&&

$$

WIZ013-020>022-073-074-240500-
/O.EXT.KGRB.WW.Y.0011.170224T0900Z-170225T1200Z/
Northern Marinette County-Menominee-Northern Oconto County-Door-
Southern Marinette County-Southern Oconto County-
Including the cities of Niagara, Wausaukee, Keshena, Neopit, 
Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, 
Sister Bay, Harmony, Peshtigo, Porterfield, Crivitz, 
High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, 
Sobieski, Brookside, Oconto, and Pensaukee
250 PM CST Thu Feb 23 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 3 AM FRIDAY TO 6 AM
CST SATURDAY...

* TIMING...Snow will develop between midnight and 300 am, and
  continue through Friday night. The may be mixed with sleet and
  freezing rain at times, especially Friday and early Friday
  evening. 

* SNOW ACCUMULATIONS/PRECIP TYPE...A total snow accumulation of 4
  to 7 inches is expected. Freezing drizzle could result in some
  minor icing as well.

* MAIN IMPACT...Hazardous travel is expected, especially for the
  morning commute on Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winter Weather Advisory means that periods of snow, sleet, or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest Wisconsin road conditions can be obtained by
calling 511.

&&

$$

Kallas/Skowronski

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this winter storm watch went out at Feb 23, 4:08 AM CST, 28 minutes earlier.

Area forecast discussion, Feb 23, 4:08 AM CST, 28 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
408 AM CST Thu Feb 23 2017

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Friday
Issued at 407 AM CST Thu Feb 23 2017

Short wave trough in a left front region of an upper jet let
which passed over northern Wisconsin overnight produced isolated
storms with small hail around midnight, then precipitation turned
to light snow then ended early this morning. DLH radar show some
weak returns approaching northern Wisconsin with ashland
indicating a mix. Will keep the light freezing drizzle mention
going this morning across the north.

Cooler but still above normal temperatures expected today in the
wake of a cold front overnight. Weak ridging passing over the area
today will provide a brief period of quiet weather.

Forecast issue then turns to the developing strong winter storm
system to impact the region starting later tonight and continuing
into saturday morning. Progs the last few days have been indicating
a dry slot working northward over eastern Wisconsin Friday and
keeping the deformation area with heavy snow mainly west of the
area. Trend and consensus of the latest progs suggests the dry
slot will be less of a feature, with only the 00z ECMWF hanging
onto this solution. Since this system is fragmented and stretched
out for long period of time, decided to deal with the system with
the primary events. Waa pcpn tonight into Friday and then the
system deformation snow tonight into Friday night.

Warm air advection precipitation is slightly slower tonight so
will start headlines around midnight for central and east central
Wisconsin and a few hours later for the north. Later shifts can
adjust time frame up if the waa band turns out to be faster.
Forecast soundings are indicating a mix of snow...sleet and
freezing rain before switching to mainly a rain mix over east
central Wisconsin. Total totals approaching 50 over east central
wisconsin Friday morning, so potential of convective type of
precipitation which could demand more than an advisory.
Precipitation type very challenging due to the warm ground at the
onset. Increasing northeast winds will usher in a cooling air mass
to aid with the mix.

The reason for the watch for central and north central Wisconsin
is due to the track of the 850 low. All models are persistent with
the 850 low tracking over east central Wisconsin later Friday
into Friday night while the surface low slides over southeast
Wisconsin. Not confident the waa pcpn will diminish enough over
central and north central Wisconsin so later shifts will need to
head to an advisory or warning. Even the advisory for eastern
Wisconsin is attempt to focus on the WAA precipitation late
tonight to noon Friday for the morning commute. Anticipate
additional headlines for that area if the waa band stalls over
northeast wisconsin and the deformation sets up eastward.

.LONG TERM...Friday Night Through Wednesday
Issued at 407 AM CST Thu Feb 23 2017

A 500mb low and a developing surface system are forecast to
approach the region from the western CONUS. The upper system will
be southwest of the area at 00Z Saturday with the surface low
over southern Lake Michigan. The locations of the upper system
and surface low were similar on the 00Z NAM/GFS/ECMWF, while the
Canadian was farther to the south. This system should bring
mostly snow to the forecast area as it tracks northeast to
Ontario by 12Z Saturday and Quebec by 00Z Sunday. Snow totals in
the forecast area on Friday night and Saturday are expected to be
no more than advisory criteria (<6" in 12 hours) based on a model
blend, but there will probably be some locally heavy totals.

Colder air moves in for the weekend behind the system as it
departs and there is a chance for some lake effect in the far
north. Temperatures should be a few degrees below normal before it
warms up toward the middle of the week. There are some chance PoPs
for Sunday as a mid level short wave passes and a weak surface low
tracks north of Wisconsin.

Surface high pressure should help to keep the forecast area dry
for a little while. Models are vastly different in their handling
of a system that is expected to impact the state starting Monday
night or Tuesday. At 00Z Wednesday the GFS showed a 1008mb
surface low in northeast South Dakota, the ECMWF had a 994mb low
in northeast Iowa, and the Canadian had a 989mb low between ASX
and IWD. This leads to very low confidence in the model blend of
toward the middle of next week. As it stands, there is a chance
for snow on Monday night, changing to rain on Tuesday, then
back to snow on Tuesday night. Wednesday has a mix of rain and
snow across the northwest half of the area and rain for the rest.
Stay tuned for changes to this part of the forecast.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1108 PM CST Wed Feb 22 2017

Low clouds and scattered rain or snow showers will move across
the area overnight, but scattered out by 15z Thursday. VFR
conditions are expected Thursday afternoon and evening, but a
winter storm will bring IFR conditions and a mix of snow, sleet,
freezing rain and rain Thursday night through early Saturday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from midnight tonight to noon CST Friday
for WIZ031-037>040-045-048>050.

Winter Storm Watch from late tonight through late Friday night
for WIZ030-035-036.

Winter Storm Watch from late tonight through late Friday night
for WIZ005-010>012-018-019.

Winter Weather Advisory from 3 AM to 3 PM CST Friday for WIZ013-
020>022-073-074.
&&

SHORT TERM.....TDH
LONG TERM......MG
AVIATION.......RDM
Hazardous weather outlook, Feb 22, 3:24 PM CST, 13 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
324 PM CST Wed Feb 22 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-232130-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
324 PM CST Wed Feb 22 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Runoff from snow melt and a recent rain will continue to
produce minor flooding along some rivers over central Wisconsin,
and slowly rising rivers over north central Wisconsin and
far northeast Wisconsin. These conditions will continue to
produce ice breakup or make ice conditions unstable on area
rivers, lakes, and reservoirs. Monitor local ice conditions and
consider securing and protecting equipment, and removing ice
shacks. Colder but closer to normal temperatures will be arriving
later this week.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

A strong low pressure system will bring wintry precipitation to
the area from Thursday night into Saturday morning. This system
has the potential to bring several inches of accumulating snow,
along with some mixed freezing rain to north-central and
northeast Wisconsin. The best chance for heavy snow appears to be
north of a line from Wausaukee to Marshfield. Areas south of this
line have an increased chance for a wintry mix of snow, freezing
rain and rain. The exact track of the low will determine where
the swath of heavy snow will end up falling, therefore future
forecasts should be closely monitored.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-232130-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
324 PM CST Wed Feb 22 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The continued warm temperatures may make ice conditions unstable
on the Bay of Green Bay. All interests should closely monitor
local ice conditions in the coming days, and consider securing and
protecting equipment. Colder but closer to normal temperatures
will be arriving later this week.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There is a chance of gale force gusts with the passage of a
strong cyclone on Thursday night into Saturday.

Bersch/Kallas

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 4:36 AM CSTWinter Weather AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 15 more49 hr
Feb 23, 4:42 AM CSTGale WarningGRB37 hr
Feb 23, 8:35 AM CSTRiver Flood WarningGRBPortage34 hr
Feb 23, 2:50 PM CSTWinter Storm WarningGRBFlorence, Forest, Langlade, Lincoln, Marathon, Oneida and 3 more39 hr

Nearby

Winter Storm Watches in Wisconsin, 2017Every winter storm watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.